MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that facscanto¿ 10-color configuration was leaking biohazard that was no contained in the instrument.The following information was provided by the initial reporter: was the leak contained within the instrument?no, was there spray of fluid under pressure?no, what was the fluid that leaked?biohazard, what is the source of leak -- waste line or non-waste line? waste line, was the leak mixed with bleach or decontaminate?no, was the customer exposed to blood or bodily fluids?no, was there any physical harm to the customer as a result of the leak?no.Kiyokazu miura : (b)(6)06:32:26 (gmt).Leakage from wetcart internal valve.
 
Additional Manufacturer Narrative
H.6: investigation summary: scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338, serial # (b)(6).Problem statement: customer reported complaint regarding waste leakage not contained.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 28jun2021 to 28jun2022.Complaint trend: there are 4 complaints related to the reported issue.Date range from 28jun2021 to 28jun2022.Manufacturing device history record (dhr) review: dhr part # 657338 serial # (b)(6), edhr id: 2000415460 was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the leak not contained was a faulty valve manifold inside the wetcart.The field service representative (fsr) confirmed the issue and replaced the wetcart internal valve manifold.After the replacement, the instrument was performing as expected with no further leaks.The part was not requested for evaluation because it is not returnable and was discarded.Although a leak was present, and no one was injured, users should wear proper ppe (personal protective equipment) while operating the instrument as stated in the bd facscanto¿ flow cytometer instructions for use (ifu), #23-14730-03 rev.01/vers.A, starting on page 147 in cleaning the surfaces.In addition, proper handling of fluidic filters can be found starting on page 149, maintenance.Service max review: review of related work order #: 02513464, case # (b)(4).Install date: (b)(6) 2021.Defective part number: 64229607 - assembly wetcart manf univ-service.Work order notes: subject: leaking from wetcart internal valve.Problem description: leaking from wetcart internal valve.Work performed: replaced the wetcart internal valve manifold.Verified that there is no leakage.Cause: confirmed the symptom.It was leaking from the valve manifold inside the wetcart.Solution: replaced the wetcart internal valve manifold.Verified that there is no leakage.Returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.Risk analysis: risk management file part #338942ra, rev.08/vers.G, bd facscanto product family risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes or no? id: 3.1.12.Hazard: potential leakage.Cause: potential lack of workmanship during assembly.Harmful effects: potential biohazard exposure.Risk control: qualification and first article inspection.Implementation verification: vp # 11392 protocol.Effectiveness verification: vp # 11392 report.Probability: 1.Severity: 4.Risk index: 4.Residual risk evaluation: afap.New hazards: none.Mitigation(s) sufficient: yes or no? root cause: based on the investigation results the root cause of the leak not contained was a faulty valve manifold inside the wetcart.Conclusion: based on the investigation results, the root cause of the leak not contained was a faulty valve manifold inside the wetcart.The field service representative (fsr) confirmed the issue and replaced the wetcart internal valve manifold.After the replacement, the instrument was performing as expected with no further leaks.No one was harmed or injured.Supporting document: n/a.
 
Event or Problem Description
It was reported that facscanto¿ 10-color configuration was leaking biohazard that was no contained in the instrument.The following information was provided by the initial reporter: "was the leak contained within the instrument? no.Was there spray of fluid under pressure? no.What was the fluid that leaked? biohazard.What is the source of leak -- waste line or non-waste line? waste line.Was the leak mixed with bleach or decontaminate? no.Was the customer exposed to blood or bodily fluids? no.Was there any physical harm to the customer as a result of the leak? no.(b)(4).Leakage from wetcart internal valve.".

Brand Name
FACSCANTO¿ 10-COLOR CONFIGURATION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14940271
Report Number2916837-2022-00175
Device Sequence Number4714481
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown